NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 20, 2017
I am always hot even when it is cold out. I have gained a lot of weight and have had a hysterectomy but the problem was there before any of this. My thyroid has been checked and I am on a low dose thyroid medicine. I have also been on a low dose hormone pill but I stopped taking that since it did not help. Any suggestions?
I'm sorry that you aren't feeling well. Have you looked at a modified diet and exercise pattern? I know that this is difficult, but even walking every day (if it's really warm, try an air-conditioned mall to walk around). Be sure to take cool water with you both to drink and to cool yourself down. Remember that our metabolism changes and the older diet patterns that we are used to can often cause us to gain unwanted weight. A consultation with a dietitian might be helpful.
Keep up with the thyroid medication. That will probably need to be dose adjusted after a while. The hormone withdrawal might also cause some feelings of temperature change, but I would suggest talking to your provider and deciding which meds and how often you should take them. There is no "magic bullet" that is going to help you lose weight, so don't believe the TV commercials. Getting to feel better is going to be a combination of medication, exercise and diet modification. All the best!
Elizabeth R Barker, APRN, BC, FNP, FAANP, CHE, PhD
Professor of Clinical Nursing
College of Nursing
The Ohio State University